Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 20, NWS Paducah, KY

May 2, 2006Hamilton County, White County, Illinois

NWS Paducah, KY issued this flash flood warning at May 2, 2006, 2:29 AM CDT for Hamilton County, White County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 2:29 AM CDT (07:29 UTC)
Expired
May 2, 2006, 5:30 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Hamilton County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:30 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 2, 12:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1230 AM CDT TUE MAY 2 2006

.DISCUSSION...

MAIN FORECAST CONCERNS ARE PRECIP CHANCES THROUGHOUT THE FORECAST.

LATEST RADAR SHOWS STRONG TO SEVERE THUNDERSTORMS ACROSS WEST AND
NORTHERN PORTIONS OF THE PAH FORECAST AREA...WITH A SEVERE
THUNDERSTORM WATCH IN EFFECT FOR ALL BUT OUR EAST/SOUTHEAST EIGHT
COUNTIES UNTIL 5 AM.  LATEST NAM SHOWS SOME LINGERING QPF ACROSS
SOUTHERN PORTIONS OF OUR AREA AFTER 12Z...GFS LINGERS IT JUST IN
EXTREME SOUTHEAST PORTIONS.  WILL BASE ANY LINGERING POPS FOR THIS
MORNING ON RADAR TRENDS JUST PRIOR TO ISSUANCE.  BOTH NAM AND GFS
KEEP US DRY THIS AFTERNOON AND EVENING.  NAM BRINGS QPF BACK INTO
THE WESTERN HALF OF THE FA LATE TONIGHT...GFS HOLDS PRECIP WEST OF
OUR AREA UNTIL AFTER 12Z WEDNESDAY.  INTRODUCED SLIGHT CHANCE POPS
FOR WESTERN HALF AFTER 05Z WEDNESDAY...WHICH MESHES WITH NAM
SOLUTION AND BETTER BLENDS WITH NEIGHBORING OFFICES.

NAM AND GFS KEEP US IN A WET WEATHER PATTERN WEDNESDAY INTO THURSDAY
NIGHT AS LOW PRESSURE MOVING THROUGH THE GREAT LAKES BRINGS A COLD
FRONT SLOWLY ACROSS THE AREA.  BEST CHANCES LOOK TO BE WEDNESDAY
NIGHT INTO EARLY THURSDAY.  NAM FINALLY PUSHES PRECIP INTO EXTREME
SOUTHERN PORTIONS OF OUR REGION BY 12Z FRIDAY.  GFS BRINGS
SIGNIFICANT QPF ACROSS THE AREA LATE THURSDAY NIGHT INTO EARLY
FRIDAY...AND LOOKS TO BE OVERDONE.  CONTINUED WITH CHANCE POPS ON
FRIDAY...WITH POPS GRADUALLY LOWERING FRIDAY NIGHT AND SATURDAY.

GFS AND DGEX BOTH BRING LIGHT QPF INTO WESTERN PORTIONS OF THE FA
LATE MONDAY AS LOW PRESSURE MOVES TOWARD THE MIDDLE MISSISSIPPI
VALLEY.  AT THIS POINT...PREFER TO KEEP MONDAY DRY DUE TO MODEL
TIMING UNCERTAINTY AND WILL JUST CONTINUE TO MONITOR.

TWEAKED LOWS UP A LITTLE TONIGHT AND HIGHS DOWN A LITTLE FOR
WEDNESDAY BASED ON MAV/MET TRENDS.  RAISED HIGHS A LITTLE ON
THURSDAY FOR THE SAME REASON.  TRENDED TEMPS UP JUST A LITTLE FOR
LATE THIS WEEK AND INTO THE WEEKEND BASED ON LATEST MEX TRENDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, May 1, 4:56 AM CDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
456 AM CDT MON MAY 1 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
456 AM CDT MON MAY 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE
REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY
RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY
CAUSE SOME LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE
THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND
THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT
WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING.
THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT.
DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN
KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS
COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A
CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING
THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY.

MY

In the hours before

Local storm report, May 2, 12:01 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1201 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HAIL             POPLAR BLUFF            36.76N 90.41W
05/02/2006  M0.75 INCH       BUTLER             MO   EMERGENCY MNGR

            EVENT OCCURRED AT INTERSECTION OF 14TH AND DAVIS.

&&

SMITTY
Local storm report, May 2, 12:31 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             PATTON                  37.44N 90.04W
05/02/2006  E0.88 INCH       BOLLINGER          MO   BROADCAST MEDIA

            PUBLIC REPORT TO MEDIA.

&&

SMITTY
Local storm report, May 2, 12:43 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     FUNNEL CLOUD     GRAYVILLE               38.26N 88.00W
05/02/2006                   WHITE              IL   LAW ENFORCEMENT

            EVENT ALONG ROUTE 1. UNCONFIRMED.

&&

SMITTY
Local storm report, May 2, 12:45 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1245 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     FUNNEL CLOUD     2 N GRAYVILLE           38.29N 88.00W
05/02/2006                   EDWARDS            IL   LAW ENFORCEMENT

            EVENT ALONG ROUTE 1. CONFIRMED BY STATE POLICE.

&&

SMITTY
Local storm report, May 2, 1:03 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
103 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     MOUNT CARMEL            38.42N 87.77W
05/02/2006                   WABASH             IL   LAW ENFORCEMENT

            POWER LINES DOWN WITH AREAS OF COMMUNITY WITHOUT POWER.

&&

SMITTY
Local storm report, May 2, 1:58 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
158 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     PETERSBURG              38.49N 87.28W
05/02/2006                   PIKE               IN   LAW ENFORCEMENT

            DOWNED TREES AND POWER LINES DOWN ALONG STATE HIGHWAYS 57
            AND 61. PORTIONS OF HIGHWAY 57 CLOSED.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:46 AM CDTSevere Thunderstorm WarningPAHMarshall29 min
May 2, 4:14 AM CDTSevere Thunderstorm WarningPAHLivingston46 min
May 1, 11:04 PM CDTTornado WarningPAHPerry41 min
May 1, 11:20 PM CDTSevere Thunderstorm WarningPAHJefferson40 min
May 1, 11:45 PM CDTSevere Thunderstorm WarningPAHPerry45 min
May 1, 11:58 PM CDTSevere Thunderstorm WarningPAHWayne47 min
May 2, 12:26 AM CDTSevere Thunderstorm WarningPAHEdwards, Wabash34 min
May 2, 1:19 AM CDTSevere Thunderstorm WarningPAHPerry41 min
May 2, 4:03 AM CDTSevere Thunderstorm WarningPAHMassac27 min
May 1, 10:46 PM CDTSevere Thunderstorm WarningPAHRipley59 min
May 1, 11:35 PM CDTSevere Thunderstorm WarningPAHButler44 min
May 2, 12:05 AM CDTSevere Thunderstorm WarningPAHCarter59 min
May 2, 12:48 AM CDTSevere Thunderstorm WarningPAHWayne57 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningPAHStoddard63 min
May 2, 1:45 AM CDTSevere Thunderstorm WarningPAHWayne30 min
May 2, 2:02 AM CDTSevere Thunderstorm WarningPAHBollinger27 min
May 2, 2:10 AM CDTSevere Thunderstorm WarningPAHScott35 min

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.